Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 53, NWS Miami, FL

May 23, 2025Glades County, Hendry County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 23, 2025, 8:12 PM EDT for Glades County, Hendry County, Florida. It was in force for 33 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2025, 8:12 PM EDT (00:12 UTC)
Expired
May 23, 2025, 8:45 PM EDT
In force
33 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Tornado
Possible
Damage threat
Considerable
Hail
2.0 in
Wind
70.0 mph

Counties Glades County, FL, Hendry County, FL

The radar

The Melbourne radar (KMLB), 136 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 8:20 PM EDTTSTM WND GST 484 E Lakeport, FLMesonet station 1978W Fswn Glades Harney Pond Park reported a wind gust of 48 mph as a severe thunderstorm moved offshore into Lake Okeechobee.
May 23, 8:21 PM EDTTSTM WND DMG2 E Lakeport, FLSocial media image depicts a flipped and damaged mobile home trailer associated with a strong thunderstorm downburst.
May 23, 8:40 PM EDTTSTM WND GST 564 E Lakeport, FLMesonet station 1978W Fswn Glades Harney Pond Park reported a wind gust of 56mph as a severe thunderstorm moved offshore.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 0.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2025-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2720 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2025-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2720 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted.

051 
WUUS52 KMFL 240012
SVRMFL
FLC043-051-240045-
/O.NEW.KMFL.SV.W.0053.250524T0012Z-250524T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
812 PM EDT Fri May 23 2025

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Northern Hendry County in southern Florida...
  Central Glades County in southern Florida...

* Until 845 PM EDT.

* At 811 PM EDT, a severe thunderstorm was located near Moore Haven,
  moving northeast at 15 mph.

  HAZARD...Two inch hail and 70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Moore Haven, Lakeport, Brighton Seminole Reservation, and Lake
  Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2699 8088 2695 8100 2689 8100 2688 8094
      2675 8116 2691 8132 2716 8112
TIME...MOT...LOC 0011Z 226DEG 14KT 2690 8115 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

GR
1 follow-up statement
195 
WWUS52 KMFL 240029
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
829 PM EDT Fri May 23 2025

FLC051-240039-
/O.CAN.KMFL.SV.W.0053.000000T0000Z-250524T0045Z/
Hendry FL-
829 PM EDT Fri May 23 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HENDRY COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area.Therefore, the warning has been cancelled.

LAT...LON 2699 8088 2695 8100 2689 8100 2688 8094
      2681 8111 2700 8125 2716 8112
TIME...MOT...LOC 0029Z 226DEG 14KT 2695 8109 

$$

FLC043-240045-
/O.CON.KMFL.SV.W.0053.000000T0000Z-250524T0045Z/
Glades FL-
829 PM EDT Fri May 23 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR CENTRAL GLADES COUNTY...

At 829 PM EDT, a severe thunderstorm was located near Lakeport,
moving northeast at 15 mph.

HAZARD...Two inch hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Moore Haven, Lakeport, and Brighton Seminole Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2699 8088 2695 8100 2689 8100 2688 8094
      2681 8111 2700 8125 2716 8112
TIME...MOT...LOC 0029Z 226DEG 14KT 2695 8109 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

GR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 7:09 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, May 23, 7:09 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Miami FL
709 PM EDT Fri May 23 2025

...New AVIATION...

.SHORT TERM...
(Rest of today through Saturday)
Issued at 1251 PM EDT Fri May 23 2025

Models and sfc analyses begin the forecast period with low-lvl
moisture trapped between two frontal boundaries, one over the
Florida Keys and another over the northern portions of the
peninsula. At the mid and upper lvls, a large trough/low complex is
moving into the Atlantic seaboard, with most ensemble families
keeping the influence of the trough across the region in place
today. Relatively favorable conditions for active weather will
result in another round of showers and thunderstorms this afternoon.
A departing, weak upper level jet, 500mb temps around -10C, a pocket
of cooler/drier air aloft, and increasing PWATs to around 2 inches
should provide enough dynamic support for another bout of strong to
severe thunderstorms. Latest CAMs/mid-range solutions suggest even
cooler 500mb temps, down to -12C, along with a dominant 25-30kt
westerly flow, which may combine with the onset of sea breezes to
become focal points for deeper convection.

The Storm Prediction Center is keeping a marginal risk for severe
weather (level 1 of 5) for most of the eastern half of SoFlo,
including the Atlantic metro areas this afternoon and evening. The
window for the most significant weather hazards will be between 1pm
and 8pm, but showers and a few thunderstorms could still develop
outside of this timeframe. Main hazards will again include large
hail, frequent to excessive cloud-to-ground lightning, and damaging
wind gusts.

Latest HUR/LPMM continue to show potential for localized flooding
over the Atlantic metro areas, especially with slow-moving heavy
downpours and/or training of cells. Overall, highest QPF estimates
remain around 2 inches, but isolated amounts of up to 6 inches are
still possible. POPs/Wx coverage remains in the 50-70 percent range
this afternoon/early evening with highest chances over the eastern
and interior areas of SoFlo.

By Saturday, ensembles show the frontal boundary to the south
dissipating, while the front to the north become stationary.
Meanwhile, the aforementioned trough/low complex migrates further
into the Atlantic, dragging the upper level dynamic support further
away from the area. However, enough lingering moisture will remain
in place for at least scattered showers and isolated thunderstorms
Saturday afternoon/early evening. Weakening pressure gradients will
result in light sfc winds, which will allow for sea breezes to be
the main driving mechanism for deeper convection.

The increasing shower and storm activity may help in keeping
slightly cooler afternoon highs during the short term, although
still expected to hit the upper 80s to low 90s, warmest over
interior areas. Can't rule out some mid 90s over interior locations
each afternoon.

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 135 PM EDT Fri May 23 2025

Light synoptic flow will allow for the greatest foci of convection
to reside across inland South Florida through early next week,
primarily across the Everglades and the Lake Okeechobee region each
afternoon. Pop-up showers and storms will still be possible across
both metro areas before the bulk of convective activity congeals
along boundary collisions inland during the mid to late afternoon
hours. With a lack of shear and dynamics aloft, storm mode will
primarily be multicellular in nature with large complexes of showers
and storms existing on boundary collisions. High temperatures will
remain cooler during this period, kept at bay by cloud cover and
shower and thunderstorms.

The next mid-level impulse will be pushing eastward across the
Central United states by mid next week and its associated frontal
boundary will be approaching the Florida peninsula be the middle of
next week. Similar pattern is expected through early next week as
southeasterly wind flow is maintained. This will lead to a
continuation of seabreeze thunderstorms across inland and southwest
portions of the area each afternoon. 500mb temperatures will warm,
which should keep the threat of stronger activity more limited. As
the next front slowly approaches from the north, surface flow will
begin to slowly veer towards the south towards the end of the period
and end of the week.

&&

.AVIATION...
(00Z TAFS)
Issued at 704 PM EDT Fri May 23 2025

Mostly VFR for the 00Z TAF period with light and variable winds
overnight. Occasional MVFR/IFR possible for east coast TAF sites
as the remaining showers move through the region until 02Z. E/SE
winds around 10 kts after 16Z with a westerly breeze expected at
APF. Scattered thunderstorms possible tomorrow afternoon into
early evening which may result in brief flight restrictions and
erratic winds.

&&

.MARINE...
Issued at 1251 PM EDT Fri May 23 2025

Generally good boating conditions are expected to continue across
all the coastal waters through the forecast period, with mainly
light to moderate winds and seas around 2 feet. Only exceptions
will be with any thunderstorm activity that forms, which will
bring periods of rough seas and gusty winds, especially today and
Saturday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  89  79  89 /  30  50  10  40
West Kendall     74  92  75  91 /  30  50  20  40
Opa-Locka        76  92  78  92 /  30  50  10  40
Homestead        76  89  78  89 /  30  50  20  40
Fort Lauderdale  76  88  78  87 /  30  50  20  40
N Ft Lauderdale  76  89  78  88 /  30  50  20  40
Pembroke Pines   78  94  80  93 /  30  50  10  40
West Palm Beach  74  89  76  88 /  40  50  20  40
Boca Raton       75  91  77  90 /  30  50  20  40
Naples           75  91  74  91 /  30  60  30  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...17
LONG TERM....Hadi
AVIATION...JS

In the hours before

Special weather statement, May 23, 7:02 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Miami FL
702 PM EDT Fri May 23 2025

FLZ063-066-232330-
Hendry FL-Glades FL-
702 PM EDT Fri May 23 2025

...A strong thunderstorm will impact portions of northwestern Hendry
and south central Glades Counties through 730 PM EDT...

At 702 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Labelle, moving northeast at 15 mph.

HAZARD...Wind gusts of 45 to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Labelle, Port La Belle, Ortona, and Keri.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2658 8147 2671 8155 2690 8133 2666 8115
TIME...MOT...LOC 2302Z 228DEG 14KT 2670 8142

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

GR
Local storm report, May 23, 7:14 PM EDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
714 PM EDT Fri May 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     Tstm Wnd Dmg     3 WNW North Perry Airpo 26.02N 80.28W
05/23/2025                   Broward            FL   NWS Employee

            Off duty NWS employee reports several large
            tree branches down near the intersection of
            NW 99th Ave and Johnson Street as a severe
            thunderstorm downburst occurred. Time
            estimated via KAMX radar.

&&

MFL
Local storm report, May 23, 7:23 PM EDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
723 PM EDT Fri May 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Tstm Wnd Dmg     3 S Cooper City         26.02N 80.27W
05/23/2025                   Broward            FL   Broadcast Media

            Broadcast Media shared photos of a large
            tree uprooted by severe downburst winds,
            Time estimated by KAMX radar returns.

&&

MFL
Local storm report, May 23, 7:42 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
742 PM EDT Fri May 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     Tstm Wnd Dmg     1 SE North Perry Airpor 25.99N 80.23W
05/23/2025                   Broward            FL   Law Enforcement

            Miramar Police are on the scene in the 2700
            block of Sunshine Boulevard due to downed
            power lines and storm related damage due to
            a severe thunderstorm downburst. Sunshine
            Blvd is currently closed at the 2600 block
            as FPL and Public Works work on clearing the
            street. Time of the report is estimated via
            KAMX radar.

&&

MFL
Special weather statement, May 23, 7:42 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Miami FL
742 PM EDT Fri May 23 2025

FLZ063-066-240015-
Hendry FL-Glades FL-
742 PM EDT Fri May 23 2025

...A strong thunderstorm will impact portions of north central Hendry
and south central Glades Counties through 815 PM EDT...

At 741 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Ortona, or 9 miles east of Labelle, moving
northeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Moore Haven, Palmdale, Ortona, Port La Belle, and Lake Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2704 8122 2691 8110 2689 8112 2688 8110
      2687 8110 2686 8109 2685 8110 2682 8106
      2682 8102 2679 8099 2668 8131 2683 8144
TIME...MOT...LOC 2341Z 234DEG 24KT 2680 8129

LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

GR
Local storm report, May 23, 7:56 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
756 PM EDT Fri May 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     Hail             2 S La Belle            26.73N 81.44W
05/23/2025  M1.25 Inch       Hendry             FL   Broadcast Media

            Broadcast Media shared photos of half dollar
            size hail that occurred over La Belle as a
            severe thunderstorm moved overhead.

&&

MFL

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:31 PM EDTSpecial Marine WarningMFL29 min
May 23, 8:41 PM EDTSevere Thunderstorm Warning Considerable damage threatMFLGlades19 min
May 23, 8:58 PM EDTSpecial Marine WarningMFL32 min
May 24, 2:37 PM EDTSpecial Weather StatementMFLHendry53 min
May 24, 3:46 PM EDTSpecial Weather StatementMFLHendry29 min
May 24, 4:04 PM EDTSpecial Weather StatementMFLGlades26 min
May 24, 4:15 PM EDTSpecial Weather StatementMFLPalm Beach45 min
May 24, 4:18 PM EDTSpecial Weather StatementMFLMonroe42 min
May 24, 4:54 PM EDTSpecial Weather StatementMFLMonroe36 min
May 24, 5:05 PM EDTSpecial Weather StatementMFLMartin40 min
May 24, 6:07 PM EDTSpecial Weather StatementMFLPalm Beach38 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.